Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 1, NWS Shreveport, LA

January 12, 20124 counties in Texas

NWS Shreveport, LA issued this river flood warning at Jan 12, 2012, 4:36 AM CST for 4 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2012, 4:36 AM CST (10:36 UTC)
Expired
Jan 12, 2012, 8:40 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WGUS44 KSHV 121036
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CST THU JAN 12 2012

TXC159-343-387-449-130705-
/O.NEW.KSHV.FL.W.0001.120112T1036Z-120113T0705Z/
/TLCT2.1.ER.120111T1931Z.120112T0400Z.120112T1305Z.NO/
436 AM CST THU JAN 12 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:15 AM THURSDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  8 AM THURSDAY MORNING..
* IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

$$
1 follow-up statement
089 
WGUS84 KSHV 121440
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CST THU JAN 12 2012

TXC159-343-387-449-121510-
/O.CAN.KSHV.FL.W.0001.000000T0000Z-120113T0705Z/
/TLCT2.1.ER.120111T1931Z.120112T0400Z.120112T1345Z.NO/
840 AM CST THU JAN 12 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* AT 815 AM THURSDAY THE STAGE WAS 19.9 FEET. 
* FELL BELOW FLOOD STAGE AT 745 AM THURSDAY.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.4 FEET BY FRIDAY
  MORNING.
* ALSO THE SULPHUR RIVER CRESTED AT 21.2 FEET DURING LATE 
  WEDNESDAY EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 10:15 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Jan 11, 10:15 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CST WED JAN 11 2012

.DISCUSSION...
THE COLD FRONT IS CHARGING INTO THE FOUR STATE AREA...NOW INTO
TYLER AND DE QUEEN. WE HAVE INCHED UP THE LAKE WIND ADVISORY A FEW
HOURS FOR THESE AREAS AND ADDED SOUTHWEST ARKANSAS TO THE MID
EVENING START TIME WITH GUSTS TO 33 KTS AT PITTSBURG NOW. THE
REMAINING PORTIONS OF THE ADVISORY MAY SPREAD INTO THE PICTURE
BEFORE THE PRE DAWN START TIME...BUT NOT MORE THAN AN HOUR OR TWO.
WE HAVE INCREASED THE CLOUDS A BIT IF FOR NOTHING ELSE THE CIRRUS
AND GONE MOSTLY CLOUDY INTO PORTIONS OF THE I-30 CORRIDOR BY
DAYBREAK WITH THE SLIGHT CHANCE FOR A FEW FLURRIES OF LIGHT SNOW
OVER OUR EXTREME NORTHERN COUNTIES. NO ACCUMULATION POSSIBLE WITH
UPPER 40S FOR A GROUND TEMP. THE FRONT IS KNOCKING ON THE DOOR OF
TEXARKANA AND WILL DROP IN QUICKLY WITH COLD HIGH PRESSURE
BRINGING BACK WINTER. LOADED IN NEW NAM WINDS THROUGH SUNSET
TOMORROW. /24/

&&

.AVIATION...
COLD FRONT AS OF 03Z WAS LOCATED NEAR A MENA...TYLER TO HEARNE TEXAS
LINE AND MOVING RAPIDLY SOUTH AND EAST. SOME AC AROUND 7KFT JUST AHEAD
AND IN THE WAKE OF THE FRONT LOWERING TO 35HDFT WEST OF THE I-35 CORRIDOR
ACROSS N CENTRAL TX INTO CENTRAL OK. SEEING AN INITIAL WIND SHIFT TO THE
NORTHWEST AFTER FRONTAL PASSAGE WITH THE STRONGER NW WIND GUSTS...AS
HIGH AS 30KTS...ABOUT AN HOUR BEHIND THE INITIAL WIND SHIFT.

POST FRONTAL CEILINGS MAY FLIRT WITH MVFR CONDITIONS AROUND 3KFT FOR
TERMINAL LOCATIONS ALONG AND NORTH OF THE I-20 CORRIDOR BUT MORE LIKELY
AT THE TXK/ELD TERMINAL LOCATIONS. CLOUD COVER SHOULD EXIT THE
REGION QUICKLY BEYOND 12-15Z THU WITH STRONG NW WIND GUSTS
CONTINUING AROUND 25-30KTS.

&&

.PREV DISCUSSION... /ISSUED 239 PM CST WED JAN 11 2012/

DISCUSSION...
UPPER TROUGH MOVING ACROSS THE SOUTHERN PLAINS THIS AFTERNOON WILL
CROSS THE AREA TONIGHT...BRINGING A COLD FRONT ACROSS THE FOUR
STATE REGION. BEHIND THIS FRONT...EXPECT STRONG AND GUSTY NORTHWEST
WIND. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE NORTHWEST THIRD
OF THE FORECAST AREA...BEGINNING AT MIDNIGHT...AND FOR THE ENTIRE
CWA FOR THURSDAY. A FEW SPRINKLES MAY ACCOMPANY THE FRONT ACROSS
NORTHERN AREAS...BUT AT THIS TIME ANY PRECIPITATION LOOKS BRIEF
WITH ONLY TRACE AMOUNTS EXPECTED. EXCEPT FOR A FEW READINGS AROUND
30 ACROSS THE EXTREME NORTHWEST ZONES...TEMPERATURES SHOULD REMAIN
ABOVE FREEZING TONIGHT. HOWEVER...STRONG COLD ADVECTION DURING THE
DAY THURSDAY WILL HOLD READING TO THE 40S AREA WIDE. THURSDAY
NIGHT WILL BE ONE OF THE COLDEST SO FAR THIS WINTER...WITH
READINGS RANGING FROM THE UPPER TEENS NORTH TO THE LOWER AND MID
20S SOUTH. HIGH PRESSURE AT THE SURFACE AND NORTHWEST FLOW WILL
REMAIN AROUND THROUGH THIS WEEKEND RESULTING IN DRY WEATHER. NEXT
CHANCE OF RAIN RETURNS LATE SUNDAY NIGHT INTO TUESDAY AS SOUTHERLY
FLOW RETURNS IN THE LOWER LEVELS AHEAD OF A DEEP UPPER TROUGH.

AVIATION...
BACK EDGE OF LOW STRATUS DECK...HAS JUST EXITED KMLU AND KELD
TERMINALS TO THE EAST AS LOW MOVES ACROSS TN VALLEY. FOR NEXT FEW
HOURS...VFR SKC WITH LIGHT S-W WINDS TO PREVAIL. STG COLD FRONT
MOVING INTO CENTRAL OK...WITH STG N-NW WINDS AND POSTFRONTAL MVFR
CIGS. LOOKING FOR FROPA AROUND 02-04Z AT KTYR...KGGG...AND KTXK
TERMINAL...04-06Z AT KELD...KSHV...AND KLFK TERMINALS...AND AROUND
08Z KMLU TERMINAL./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  37  47  25  54  31 /  10   0   0   0   0
MLU  38  45  23  51  27 /  10   0   0   0   0
DEQ  32  43  17  50  24 /  20   0   0   0   0
TXK  31  44  22  51  30 /  10   0   0   0   0
ELD  37  44  21  51  27 /  10   0   0   0   0
TYR  32  44  25  52  31 /   0   0   0   0   0
GGG  35  44  22  54  29 /  10   0   0   0   0
LFK  37  49  25  55  29 /  10   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: ARZ072-073.

     LAKE WIND ADVISORY UNTIL 4 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070-071.

LA...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: TXZ152-153-165>167.

     LAKE WIND ADVISORY UNTIL 4 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>151.

&&

24/13
Hazardous weather outlook, Jan 11, 11:49 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CST WED JAN 11 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1149 AM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.